I’ve been on Pristiq for 2-1/2 years and aside from sweating, I tolerate it well. Once I ran out of meds on a Thursday but was going to see my pdoc on Tuesday and thought, no biggie, I can skip a few days. WRONG!
My withdrawal symptoms were gross over-sensitivity to light, a really bad headache, malaise, achy all over, notably decreased mood support (I’m on a cocktail, so Pristiq is just one of 5 psycho-active meds). In other words, I felt like crap.
Managed to do this to myself again by forgetting the Pristiq in my shoulder bag (man-purse) and missing 5 days. When I thought “why do I feel so bad? I’m on all these anti-depressants?” that of course led to the realization that I’d missed 5 doses of Pristiq. I’ve heard that for some, you can’t go back on as it will no longer be effective once totally off. I think I’ve been lucky to be able to get back to good results within a couple of days after starting up again.
I think tapering off over a month or so would be fine, but I would NOT go cold turkey on this one. Maybe your doc will want to switch you to another SNRI like Effexor to help during the taper off.
And of course you can’t really cut the tabs in half due to the time-release coating.
I just wish my insurance would cover it because at $130++ a month, it’s pricey.
Best of luck, just take it slow and monitor your mood and any other effects of tapering off.